MAUDE Adverse Event Report: ETHICON INC. PROLENE SOFT MESH 10INX10IN; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE SOFT MESH 10INX10IN; MESH, SURGICAL, POLYMERIC
Model Number SPMLI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Obstruction/Occlusion (2422); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by an attorney that the patient underwent hernia repair surgery on (b)(6) 2018 and mesh was implanted.It was reported that the patient underwent revision surgery on (b)(6) 2020.It was reported that the patient experienced chronic pain, inflammation, swelling, bowel obstruction and gastrointestinal malfunction.
 
Additional Manufacturer Narrative
Appropriate term / code not available (e2402) utilized to capture gastrointestinal malfunction.To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.Mwr-05042023-0001383825 submitted for adverse event which occurred on (b)(6) 2019.Mwr-06042023-0001383879submitted for adverse event which occurred on (b)(6) 2020.
 
Additional Manufacturer Narrative
Date sent to the fda: 4/17/2023.A review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.
 
Additional Manufacturer Narrative
Date sent to the fda: 7/21/2023.Additional b5 narrative: it was reported that the patient underwent local wound exploration on (b)(6) 2019 due to wound infection and abscess.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE SOFT MESH 10INX10IN
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16704604
Report Number2210968-2023-02520
Device Sequence Number17585598
Product Code FTL
UDI-Device Identifier10705031050488
UDI-Public10705031050488
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K962530
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberSPMLI
Device Catalogue NumberSPMLI
Device Lot NumberLPP531
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer04/16/2023
07/11/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date04/18/2023
07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale